MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number ST16FN70NSC142N
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/19/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the cuff component of the custom tracheostomy tube failed to inflate appropriately.The patient had to go to an outpatient clinic in order to have another device placed.No further patient injury or complications were reported in relation to this event.
 
Additional Manufacturer Narrative
Two bivona tubes were returned for analysis.One trach partially inflated and the other did not inflate at all.Using a standard syringe, 14cc's of air was inserted into the inflation line ( trach #1 ), the cuff inflated evenly.Using the same syringe, 14cc's of air was inserted and the cuff did not inflate ( trach #2 ).In the second attempt, following instruction for use (ifu), the cuff inflated evenly.Per the ifu, it states under set up that if the cuff does not inflate completely, squeeze the pilot balloon while gently manipulating the cuff from the shaft.Using a standard ruler, both trachs measured at 14mm on one side and 16mm on the other side of the cuff.The cuff symmetry for both devices met the manufacturing specification.The reported problem could not be confirmed.No corrective actions are planned at this time.

Brand Name
BIVONA
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC
6000 nathan lane north
minneapolis MN 55442
MDR Report Key9392895
Report Number3012307300-2019-06640
Device Sequence Number2751549
Product Code JOH
UDI-Device Identifier15019517061093
UDI-Public15019517061093
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date07/16/2024
Device Model NumberST16FN70NSC142N
Device Catalogue NumberST16FN70NSC142N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer03/03/2020
Initial Report FDA Received Date12/01/2019
Supplement Report FDA Received Date05/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;